Skip Navigation
Skip to contents

Clin Endosc : Clinical Endoscopy

OPEN ACCESS

Articles

Page Path
HOME > Clin Endosc > Volume 37(1); 2008 > Article
A Case of Mucosal Necrosis of the Stomach after Endoscopic Injection Therapy with Hypertonic Saline-Epinephrine (HS-E) for a Bleeding Peptic Ulcer with an Exposed Vessel
[Epub ahead of print]
DOI: https://doi.org/
Published online: July 30, 2008
Department of Internal Medicine, Pohang St. Mary's Hospital, Pohang, Korea
  • 2,161 Views
  • 12 Download
  • 0 Crossref
  • 0 Scopus
prev next

Peptic ulcer bleeding is a frequent cause of upper G-I bleeding. Endoscopic injection therapy with hypertonic saline-epinephrine (HS-E) is a cost-effective and widely used therapy for hemostasis; however, 1∼3% of patients experience bleeding or perforation. A 70 year-old male patient was admitted with melena and hematemesis. An endoscopy on admission showed the presence of a 1 cm- sized well-demarcated ulcer with pulsatile bleeding at the lesser curvature of the distal antrum. Approximately 28 mL of HS-E solution was injected around the exposed vessel. Follow-up endoscopy performed 7 days later showed the presence of a 2 cm-sized newly developed mucosa necrosis at the lesser curvature of the pyloric channel, which was caused by ischemic necrosis of the gastric mucosa after HS-E injection. Endoscopic injection therapy with HS-E solution is a relatively safe technique, but mucosa necrosis can occur with the use of a dose of HS-E that is considered safe. We report a case of gastric mucosa necrosis following endoscopic HS-E injection therapy of a bleeding peptic ulcer. (Korean J Gastrointest Endosc 2008;37:20-24)


Clin Endosc : Clinical Endoscopy Twitter Facebook
Close layer
TOP